MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR060502A
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient identifier (in confidence) reflect the gore internal case number.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2025, a patient underwent an endovascular procedure for claudication in peripheral vascular disease.The procedure performed was a left lower extremity angiogram with intervention utilizing a gore® viabahn® endoprosthesis with heparin bioactive surface.During the procedure, the delivery system catheter advanced through an unknown size/brand introducer sheath over an unspecified size/brand guidewire to the target treatment site.The exact anatomical location being treated was not provided.It is unknown if the target lesion was pre-dilated.The delivery catheter reached the intended treatment site.During deployment, the deployment line was pulled, but prior to the completion of deployment, the line became stuck.Several attempts to continue deployment were made but were unsuccessful.The deployment line could be visualized at the location of the stent and was putting enough tension on the stent and catheter to curve the end of the catheter slightly.The delivery catheter was withdrawn from the patient over the wire, and was reportedly intact.
 
Additional Manufacturer Narrative
Updated h6 adverse event problem codes.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Product return evaluation: the returned device also exhibited an exposed distal shaft of the catheter.The cause for this damage could not be determined, but it is consistent with damage resulting from the reported inability to deploy, an unknown device interaction during withdrawal, or manipulation of the device either during or after the procedure.The reported stuck deployment line, is consistent with the engineering evaluation findings of the outer zipper being deployed to the turnaround and unsuccessful deployment at the hub and endoprosthesis.The investigation could not confirm the cause of the reported issue.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key24082051
Report Number2017233-2026-07052
Device Sequence Number12232096
Product Code NIP
UDI-Device Identifier00733132623952
UDI-Public(01)00733132623952(17)280928
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBJR060502A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/15/2026
Supplement Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown